Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 53, NWS Little Rock, AR

March 31, 20214 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 31, 2021, 1:08 AM CDT for 4 counties in Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 1:08 AM CDT (06:08 UTC)
Expired
Mar 31, 2021, 1:36 AM CDT
In force
28 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cleveland County, AR, Grant County, AR, Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WUUS54 KLZK 310608
SVRLZK
ARC025-053-069-079-310700-
/O.NEW.KLZK.SV.W.0053.210331T0608Z-210331T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
108 AM CDT Wed Mar 31 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northeastern Cleveland County in southeastern Arkansas...
  Southeastern Grant County in central Arkansas...
  Southwestern Jefferson County in southeastern Arkansas...
  Western Lincoln County in southeastern Arkansas...

* Until 200 AM CDT.

* At 108 AM CDT, a severe thunderstorm was located near Rison, moving
  east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Star City...                      Rison...
  Nebo...                           Feenyville...
  Lamont...                         Whitefield...
  Linwood...                        Cane Creek State Park...
  Kedron...                         Toledo...
  Tarry...                          Tamo...
  Palmyra...                        Moscow...
  Crigler...                        Staves...
  Glendale in Lincoln County...     Calhoun...
  Pinebergen...                     Faith...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3393 9234 3410 9233 3419 9173 3387 9172
TIME...MOT...LOC 0608Z 270DEG 34KT 3401 9226 

HAIL...1.00IN
WIND...60MPH
 
$$

230
2 follow-up statements
162 
WWUS54 KLZK 310626
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
126 AM CDT Wed Mar 31 2021

ARC053-310636-
/O.CAN.KLZK.SV.W.0053.000000T0000Z-210331T0700Z/
Grant AR-
126 AM CDT Wed Mar 31 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3392 9222 3410 9221 3419 9173 3387 9172
TIME...MOT...LOC 0626Z 269DEG 31KT 3401 9206 

$$

ARC025-069-079-310700-
/O.CON.KLZK.SV.W.0053.000000T0000Z-210331T0700Z/
Cleveland AR-Jefferson AR-Lincoln AR-
126 AM CDT Wed Mar 31 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN CLEVELAND...SOUTHWESTERN JEFFERSON AND WESTERN
LINCOLN COUNTIES...

At 126 AM CDT, a severe thunderstorm was located near Kedron, or 8
miles northeast of Rison, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Star City...                      Rison...
Nebo...                           Feenyville...
Whitefield...                     Linwood...
Cane Creek State Park...          Toledo...
Kedron...                         Glendale in Lincoln County...
Tarry...                          Calhoun...
Tamo...                           Pinebergen...
Faith...                          Palmyra...
Moscow...                         Crigler...
Ladd...                           Calmer...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3392 9222 3410 9221 3419 9173 3387 9172
TIME...MOT...LOC 0626Z 269DEG 31KT 3401 9206 

HAIL...0.75IN
WIND...60MPH
 
$$

230
632 
WWUS54 KLZK 310636
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
136 AM CDT Wed Mar 31 2021

ARC025-069-079-310645-
/O.CAN.KLZK.SV.W.0053.000000T0000Z-210331T0700Z/
Cleveland AR-Jefferson AR-Lincoln AR-
136 AM CDT Wed Mar 31 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLEVELAND...
SOUTHWESTERN JEFFERSON AND WESTERN LINCOLN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3392 9222 3410 9221 3419 9173 3387 9172
TIME...MOT...LOC 0630Z 270DEG 34KT 3401 9195 

$$

230

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:55 AM CDT, 13 minutes earlier.

Area forecast discussion, Mar 31, 12:55 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1255 AM CDT Wed Mar 31 2021

.UPDATE...

Updated to include 06z aviation discussion.

.AVIATION...

Conds vary from VFR over Nrn terminals behind the front, to
IFR/LIFR over Cntrl/Srn sites where TSRA/SHRA has developed along
and ahead of the cold front. Convection will work E and SE through
the overnight period. Additional precip is expected on Wed with
low end VFR/high end MVFR conds which should impact all
terminals. Precip will wind down late with conds improving to VFR
near sunset. Winds will shift this morning to the W then NW
behind the front. Winds may be gusty at times, but will relax by
00z Wed.

&&

.PREV DISCUSSION...(ISSUED 623 PM CDT Tue Mar 30 2021)
UPDATE...

Updated to include the 00Z aviation discussion.

AVIATION...
Rain showers will continue to increase through this
evening into tonight. TSRA is possible at central and south
terminals. A cold front will approach the state Wednesday
afternoon clearing terminals from NW to SE. MVFR/IFR conditions
are expected through tonight, however, LIFR conditions are
possible where TSRA sets up. Post frontal passage, VFR conditions
are expected as CIGs lift and VIS improves.

PREV DISCUSSION...(ISSUED 249 PM CDT Tue Mar 30 2021)
SHORT TERM...Tonight Through Thursday
An upper ridge continues to move east and is along the east coast
with a large upper trough over the Plains. This trough will slide to
the east Wednesday and Thursday. The upper trough axis will move to
the Appalachians Thursday.

A warm front in south Arkansas will continue to lift north this
afternoon and evening as a cold front approaches from the northwest.
Ahead of the cold front, showers and thunderstorms will develop.
Rain chances will increase overnight and taper off on Wednesday.
A few storms could become severe this evening with large hail and
damaging winds the main threats. Flash flooding could be a
concern in the south and southeast with a saturated ground and one
to one and a quarter inches of rain expected. Thursday will be dry
as surface high pressure increases over the area.

The Freeze Watch will continue for Thursday morning. Lows tonight
will be in the upper 30s to upper 40s and then in the lower to mid
30s Wednesday night. Highs will be in the 50s Wednesday and in the
mid 50s to mid 60s Thursday.

LONG TERM...Thursday Night Through Tuesday
Settled wx will prevail through the majority of the extended term.
Broad sfc high pressure will remain in place over the Cntrl MS river
valley through the early portion of the PD w/ AR on the S/Wrn
periphery of anticyclonic flow. Fri morning, another freeze will be
possible over the N/Ern quarter of the state, w/ a majority of the
hazard area flirting with the freezing mark and some readings just a
few degrees below the freezing mark further N/E.

As the sfc high pressure begins to shift E/wrd slowly, upper flow
will become somewhat stagnant w/ weakening hgt field gradients and
quasi-zonal mean flow. W/ no upper-lvl support, the sfc high will
stall out over the Appalachians and position a regime of Srly winds
over the FA, and promote a warming trend towards seasonable
temperatures, and overnight low temps becoming more regulated. Due
to the stalled high, a strong sfc pres grad will be noted over the
Cntrl and Srn Plains, which could result in some strong to gusty
gradient winds spilling over into the FA by this weekend and into
next week. Otherwise, no sig or hazardous wx is anticipated.

&&

.LZK Watches/Warnings/Advisories...
Freeze Watch from late tonight through Thursday morning FOR
Baxter-Boone-Fulton-Izard-Lawrence-Marion-Newton-Randolph-Searcy-
Sharp-Stone.

&&

Aviation...JONES
Hazardous weather outlook, Mar 30, 3:28 AM CDT, 21 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
328 AM CDT Tue Mar 30 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-311000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
328 AM CDT Tue Mar 30 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A cold front will approach the state from the northwest late this
evening, bringing the potential for scattered thunderstorms with
it. The front will cross the state tonight and some of the storms
could be strong with large hail and gusty winds possible. However,
widespread severe weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Following the cold front, strong and gusty northerly winds of 15-20
mph with gusts in excess of 25 mph will possible through Wednesday
evening. Caution is advised on area lakes.

Later in the week, below average morning temperatures are expected.
There is a possibility of sub freezing temperatures in the north
Thursday morning, and in northern/eastern/central sections of the
state Friday morning. Temperatures are expected to drop into the
upper 20s to lower 30s across these areas with widespread lows in
the 30s elsewhere.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

230/Goudsward

In the hours before

Special weather statement, Mar 30, 8:53 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
853 PM CDT Tue Mar 30 2021

ARZ065-310215-
Desha AR-
853 PM CDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DESHA COUNTY UNTIL 915 PM
CDT...

At 853 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yancopin to 6 miles west of Rosedale to
near Kelso to McGehee. Movement was east at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Rohwer...                         Arkansas City...
Watson...                         Lucca Landing...
Yancopin...                       McGehee...
Kelso...                          Masonville...
McArthur...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3396 9097 3397 9109 3393 9101 3385 9107
      3378 9099 3378 9113 3373 9115 3367 9103
      3370 9121 3369 9122 3362 9113 3361 9113
      3356 9145 3357 9145 3398 9122 3396 9121
      3394 9115 3400 9116 3410 9088 3409 9087
TIME...MOT...LOC 0153Z 256DEG 29KT 3392 9115 3387 9114 3379 9121 3361
9140

62
Special weather statement, Mar 30, 11:21 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1121 PM CDT Tue Mar 30 2021

ARZ052>054-062-310500-
Hot Spring AR-Pike AR-Clark AR-Dallas AR-
1121 PM CDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...SOUTHEASTERN
PIKE...NORTHWESTERN DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL
MIDNIGHT CDT...

At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okolona, or 16 miles north of Prescott, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Arkadelphia...                    Caddo Valley...
Okolona...                        Gum Springs in Clark County...
Richwoods...                      Halfway...
Antoine...                        Lower Lake Recreation Area...
Curtis...                         Manning...
Joan...                           Hollywood...
Dalark...                         Griffithtown...

LAT...LON 3396 9338 3395 9340 3396 9346 3411 9350
      3424 9278 3400 9273 3395 9337
TIME...MOT...LOC 0420Z 260DEG 39KT 3404 9339

Goudsward

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:53 PM CDTSpecial Weather StatementLZKDesha22 min
Mar 30, 11:21 PM CDTSpecial Weather StatementLZKClark39 min
Mar 30, 11:55 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring35 min
Mar 31, 12:25 AM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Hot Spring, Jefferson50 min
Mar 31, 1:41 AM CDTSpecial Weather StatementLZKOuachita49 min
Mar 31, 2:21 AM CDTSpecial Weather StatementLZKDesha24 min
Mar 31, 2:59 AM CDTSpecial Weather StatementLZKDrew46 min
Mar 31, 3:14 AM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Desha, Drew46 min
Mar 31, 3:41 AM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln34 min
Mar 31, 4:02 AM CDTSpecial Weather StatementLZKDrew13 min
Mar 31, 4:17 AM CDTFrost AdvisoryLZKCleburne, Independence, Jackson7 hr
Mar 31, 4:17 AM CDTFreeze WarningLZKBaxter, Cleburne, Fulton, Independence, Izard, Jackson and 7 more29 hr
Mar 31, 2:38 PM CDTFreeze WatchLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more24 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.